Singular robustly chain transitive sets are singular volume partial hyperbolic

  • Adriana da LuzEmail author


For diffeomorphisms or for non-singular flows, there are many results relating properties persistent under \(\mathcal{C}^1\) perturbations and a global structures for the dynamics (such as hyperbolicity, partial hyperbolicity, dominated splitting). However, a difficulty appears when a robust property of a flow holds on a set containing recurrent orbits accumulating a singular point. In Bonatti (Star flows and multisingular hyperbolicity. arXiv:1705.05799, 2017) with Christan Bonatti we propose a a general procedure for adapting the usual hyperbolic structures to the singularities. Using this tool, we recover the results in Bonatti et al. (Ann Math 158(2):355–418, 2003) for flows, showing that robustly chain transitive sets have a weak form of hyperbolicity. allowing us to conclude as well the kind of hyperbolicity carried by the examples in Bonatti et al. (J Inst Math Jussieu 12(3):449–501, 2013) (a robust chain transitive singular attractor with periodic orbits of different indexes). Along with the results in [8], this shows that the way we propose to interpret the effect of singularities, has the potential to adapt to other settings in which there is coexistence of singularities and regular orbits with the goal of re-obtaining the results that we already know for diffeomorphisms.


Multisingular singular partial hyperbolicity Dominated splitting Linear Poincaré flow Flows with singularities 

Mathematics Subject Classification

37D30 37D50 



This work was done in the context of the authorś PHD thesis (under the supervention of Christian Bonatti and Martin Sambarino). The author would like to thank Christian Bonatti, Martin Sambario, Rafael Potrie and Sylvain Crovisier for their comments and suggestions. The author was supported by the ecole doctorale Carnot Pasteur, Centro de Matemáticas UdelaR, ANII FCE,and CAP UdelaR.


  1. 1.
    Alongi, J.M.: Gail Susan Nelson Recurrence and Topology, Volume 85 of Graduate studies in mathematics, ISBN 0821884050, 9780821884058Google Scholar
  2. 2.
    Bochi, J., Bonatti, C.: Perturbation of the Lyapunov spectra of periodic orbits. Proc. Lond. Math. Soc. 105(1), 1–48 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonatti, C., Crovisier, S.: Recurrence et genericité. Invent. Math. 158, 33–104 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bonatti, C., Díaz, L.J., Pujals, E.R.: A C\(^{1}\)-generic dichotomy for diffeomorphisms: weak forms of hyperbolicity or infinitely many sinks or sources. Ann. Math. 158(2), 355–418 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bonatti, C., Díaz, L.J., Viana, M.: Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective. Encyclopaedia of Mathematical Sciences, vol. 102. Springer, Berlin, Heidelberg (2005)Google Scholar
  6. 6.
    Bonatti, C., Gan, S., Yang, D.: Dominated chain recurrent classes with singularities. arXiv:1106.3905
  7. 7.
    Bonatti, C., Gourmelonn, N., Vivier, T.: Perturbations of the derivative along periodic orbits. Ergod. Theory Dyn. Syst. 26(5), 1307–1337 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bonatti, C., da Luz, A.: Star flows and multisingular hyperbolicity (2017). arXiv:1705.05799
  9. 9.
    Bonatti, C., Li, M., Yang, D.: A robustly chain transitive attractor with singularities of different indices. J. Inst. Math. Jussieu 12(3), 449–501 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bautista, S., Morales, C.A.: On the intersection of sectional-hyperbolic sets. arXiv:1410.0657
  11. 11.
    Bonatti, C., Pumariño, A., Viana, M.: Lorenz attractors with arbitrary expanding dimension. C. R. Acad. Sci. Paris Sér. I Math. 325(8), 883–888 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bonatti, C., Viana, M.: SRB measures for partially hyperbolic systems whose central direction is mostly contracting. Israel J. Math. 115, 157–193 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Conley, C.: Isolated Invariant Sets and the Morse Index. CBMS Regional Conference Series in Mathematics, vol. 38. American Mathematical Society, Rhode Island (1978)Google Scholar
  14. 14.
    Crovisier, S.: Periodic orbits and chain-transitive sets of C1-diffeomorphisms. Publ. Math. Inst. Hautes études Sci. 104, 87–141 (2006)CrossRefzbMATHGoogle Scholar
  15. 15.
    Doering, C.I.: Persistently transitive vector fields on three-dimensional manifolds. Dynamical systems and bifurcation theory (Rio de Janeiro, 1985), 59–89, Pitman Res. Notes Math. Ser., 160, Longman Sci. Tech., Harlow (1987)Google Scholar
  16. 16.
    de Melo, W.: Structural stability of diffeomorphisms on two-manifolds. Invent. Math. 21, 233–246 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Díaz, L.J., Pujals, E., Ures, R.: Partial hyperbolicity and robust transitivity. Acta Math. 183(1), 1–43 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Gan, S., Yang, D.: Morse-Smale systems and horseshoes for three-dimensional singular flows. arXiv:1302.0946
  19. 19.
    Gan, S., Wen, L., Zhu, S.: Indices of singularities of robustly transitive sets. Discr. Contin. Dyn. Syst. 21, 945–957 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Guckenheimer, J.: A strange, strange attractor. The Hopf Bifurcation Theorems and its Applications, Applied Mathematical Series, 19, Springer, New York, pp. 368–381 (1976)Google Scholar
  21. 21.
    Guchenheimer, J., Williams, R.: Structural stability of Lorenz attractors. Inst. Hautes Etudes Sci. Publ. Math. 50, 59–72 (1979)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Hayashi, S.: Diffeomorphisms in \(F^1(M)\) satisfy Axiom A. Ergod. Theory Dyn. Syst. 12, 233–253 (1992)CrossRefzbMATHGoogle Scholar
  23. 23.
    Hayashi, S.: Connecting invariant manifolds and the solution of the \(C^1\) stability conjecture and \(\omega \)-stability conjecture for flows. Ann. Math. 145, 81–137 (1997)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Katok, A.: Lyapunov exponents, entropy and periodic orbits for diffeomorphisms. Inst. Hautes Etudes Sci. Publ. Math. 51, 137–173 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Li, M., Gan, S., Wen, L.: Robustly transitive singular sets via approach of an extended linear Poincaré flow. Discr. Contin. Dyn. Syst. 13(2), 239–269 (2005)CrossRefzbMATHGoogle Scholar
  26. 26.
    Liao, S.: On \((\eta, d)\)-contractible orbits of vector fields. Syst. Sci. Math. Sci. 2, 193–227 (1989)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Lorenz, E.N.: Deterministic nonperiodic flow. J. Atmos. Sci. 20, 130–141 (1963)CrossRefzbMATHGoogle Scholar
  28. 28.
    Mañé, R.: An ergodic closing lemma. Ann. Math. (2) 116, 503–540 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Mañé, R.: Contributions to the stability conjecture. Topology 17(4), 383–396 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Mañé, R.: A proof of the \(C^1\) stability Conjecture. Publ. Math. IHES 66, 161–210 (1988)CrossRefzbMATHGoogle Scholar
  31. 31.
    Metzger, R., Morales, C.: On sectional-hyperbolic systems. Ergodic Theory Dyn. Syst. 28, 1587–1597 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Morales, C., Pacifico, M., Pujals, E.: Robust transitive singular sets for 3-?ows are partially hyperbolic attractors or repellers. Ann. Math. (2) 160, 375–432 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Palis, J., Smale, S.: Structural stability theorems, in 1970 Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I, pp. 223–231 (1970)Google Scholar
  34. 34.
    Pliss, V.: A hypothesis due to Smale. Differ. Equ. 8, 203–214 (1972)zbMATHGoogle Scholar
  35. 35.
    Pugh, C., Shub, M.: \(\omega \)-stability for flows. Invent. Math. 11, 150–158 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Pugh, C., Shub, M.: Ergodic elements of ergodic actions. Compos. Math. 23, 115–122 (1971)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Robbin, J.W.: A structural stability theorem. Ann. Math. (2) 94, 447–493 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Robinson, C.: Structural stability of \(C^1\) diffeomorphisms. J. Differ. Equ. 22(1), 28–73 (1976)CrossRefzbMATHGoogle Scholar
  39. 39.
    Shub, M.: Topologically transitive diffeomorphisms on \(T^4\). In: Dynamical Systems, volume 206 of Lecture Notes in Math., lecture (16) pp. 28–29 and lecture (22) pp. 39, Springer, New York (1971)Google Scholar
  40. 40.
    Shi, Y., Gan, S., Wen, L.: On the singular hyperbolicity of star flows. J. Mod. Dyn. 8(2), 191–219 (2014).
  41. 41.
    Smale, S.: The \(\omega \)-stability theorem, in 1970 Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., pp. 289–297 (1970)Google Scholar
  42. 42.
    Vivier, T.: Flots robustement transitifs sur les variétés compactes. Comptes Rendus Acad. Sci. Paris 337, 791–796 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Wen, L.: On the C1 stability conjecture for flows. J. Differ. Equ. 129, 334–357 (1996)CrossRefzbMATHGoogle Scholar
  44. 44.
    Wen, L., Xia, Z.: C1 connecting lemmas. Trans. Am. Math. Soc. 352, 5213–5230 (2000)CrossRefzbMATHGoogle Scholar
  45. 45.
    Yang, D., Zhang, Y.: On the finiteness of uniform sinks. J. Differ. Equ. 257, 2102–2114 (2014). [32] SMathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Yang, J.: Lyapunov stable homoclinic classes. IMPA A565 (2007). arXiv:0712.0514

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.MontevideoUruguay

Personalised recommendations